Thunderstorm Wind, Mercer
- When
- August 16, 12:52 AM EST to 12:56 AM EST
- Where
- Mercer County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.550, -84.570
Large tree limbs were downed.
A mesoscale convective system dropped southeast across west central and central Ohio during the early morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A mesoscale convective system dropped southeast across west central and central Ohio during the early morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 16, 12:43 AM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 143 AM EDT THU AUG 16 2007 .SYNOPSIS... A COLD FRONT WILL WORK THROUGH OHIO TODAY WITH SHOWERS AND THUNDERSTORMS PASSING THROUGH CENTRAL OHIO EARLY IN THE MORNING. HIGH PRESSURE WILL THEN SETTLE OVER THE AREA FOR THE REST OF THE WEEK. && .NEAR TERM /UNTIL NOON TODAY/... MCS OUTFLOW AND SHOWERY ACTIVITY MOVING THROUGH NRN CWA AT ISSUANCE TIME. HIGHLIGHTED THE QUICKLY MOVING NATURE OF THE SYSTEM AS STORMS IN NORTH CENTRAL OHIO ARE WEAKENING AS THE SOURCE REGION ENTERS A SLIGHTLY LESS FAVORABLE AIRMASS FOR PROPOGATION AND BACK BUILDING. THIS SYSTEM WILL PUT DOWN A STABLE AIRMASS IN ITS WAKE AND THE COLD FRONT WILL HAVE LITTLE TO WORK WITH TODAY WITH REGARDS TO THUNDERSTORMS. LEFTOVER WEATHER THIS MORNING SHOULD BE CONFINED EAST AND SOUTHEAST OF COLUMBUS. && .SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/... THE MCS WILL PUT DOWN A STABLE AIRMASS IN ITS WAKE AND THE COLD FRONT MOVING THROUGH TODAY WILL HAVE LITTLE TO WORK WITH WITH REGARDS TO UNSTABLE AIR AND CHANCES FOR THUNDERSTORMS. HAVE CUT THE CHANCES FOR PRECIPITATION BACK SIGNIFICANTLY TODAY AND REMOVED THEM TONIGHT. AS THE FRONT GETS SOUTH OF THE OHIO RIVER...IT MAY GET A BOOST AS THE AIR TO THE SOUTH WILL STILL CONTAIN ABUNDANT MOISTURE AND INSTABILITY. SCATTERED SHOWERS LATER TODAY WILL PROBABLY BE LOCATED SOUTH OF THE CWA. TEMPERATURES AND HEAT INDICIES WERE NOT ADJUSTED FOR THIS UPDATE TO EXPEDITE THE TRANSMISSION OF THE PRODUCTS. WILL TAKE A CLOSER LOOK FOR THE MORNING UPDATE AND SEE IF THE POTENTIAL FOR MID 90S AND HEAT INDICES TOPPING 100 ARE STILL VALID FOR SOUTHERN CWA IN AND AROUND THE OHRIVER. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM. WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER MET/FWC NUMBERS. UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP. AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... NOT A LOT OF TIME TO WRITE A LONG DISCUSSION. LINE OF TSTM WILL MOVE THRU NRN TAFS THRU 11Z. BULK OF LIFT WILL GO E WITH THESE. FRONT PUSHES S THRU TATFS THIS AFTN. SRN TAFS MIGHT SEE AN ISOLATED TSTM THIS AFTN...BUT CONFIDENCE IS LOW THAT WILL ONLY CARRY A CB. OUTLOOK...THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...LOTT AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 115 AM EDT THU AUG 16 2007 OHZ026-034-035-042>046-051>056-061>065-074-170515- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 115 AM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ050-058-059-066-OHZ060-070>073-080-082-170515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-BUTLER-WARREN-CLINTON- ROSS-HIGHLAND-PIKE- 115 AM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND NORTH OF THE REGION. SOME OF THESE STORMS WILL CONTAIN DAMAGING WIND AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170515- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 115 AM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Northern Indiana radar (KIWX), 131 km away, was scanning. The volume nearest the first event began at 05:50 UTC.
13 thunderstorm wind, 3 hail. Local standard time, as filed.
Large tree limbs were downed.
One tree and several large limbs were downed. One of the limbs blocked a road on the west side of Wapakoneta.
Six inch diameter tree limbs were knocked down.
Two trees were downed.
Two large tree limbs were downed.
Numerous trees and power poles were downed across Bethel Township. A tree fell across Dille Road.
Large tree limbs were downed. A tree fell on a house in Oakwood, causing minor structural damage.
Large tree limbs were downed.
Trees were downed along Plattsburg and Buena Vista Roads.
Trees were knocked down.
A few large tree limbs were knocked down.
Large tree limbs were downed.
A few trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55900, 55902, 55903, 55904, 55905, 55906, 55909, 55908, 55907, 55916, 55911, 55910, 55913, 55912, 55914, 55915.